Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 47, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 3, 2008, 1:34 PM MDT for Elbert County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 1:34 PM MDT (19:34 UTC)
- Expired
- Jun 3, 2008, 2:06 PM MDT
- In force
- 32 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Elbert County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:17 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 031934
SVRBOU
COC039-032030-
/O.NEW.KBOU.SV.W.0047.080603T1934Z-080603T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
134 PM MDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO
* UNTIL 230 PM MDT
* AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES SOUTH OF KIOWA...OR 34 MILES NORTHEAST OF
COLORADO SPRINGS...MOVING EAST AT 19 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIOWA AND
ELBERT.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3920 10404 3916 10454 3937 10455 3942 10433
3955 10430 3955 10399
TIME...MOT...LOC 1935Z 249DEG 17KT 3928 10446
$$
RJK1 follow-up statement
000
WWUS55 KBOU 032006
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
206 PM MDT TUE JUN 3 2008
COC039-032015-
/O.CAN.KBOU.SV.W.0047.000000T0000Z-080603T2030Z/
ELBERT CO-
205 PM MDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELBERT COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND HAS
EXITED THE AREA. IT IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
SEVERE WEATHER WAS NOT REPORTED WITH THIS STORM.
LAT...LON 3920 10404 3916 10454 3937 10455 3942 10433
3955 10430 3955 10399
TIME...MOT...LOC 2005Z 249DEG 17KT 3933 10429
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:15 AM MDT, 9 hours 19 minutes earlier.
Area forecast discussion, Jun 3, 4:15 AM MDT, 9 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 415 AM MDT TUE JUN 03 2008 .SHORT TERM...LATE NIGHT CONVECTION HAS FINALLY MOVED EAST OF CWA AND SOME STRATUS/FOG HAS DEVELOPED OVER PORTIONS OF THE EASTERN PLAINS WITH OUTFLOW PUSHING BACK WEST. LOW LEVEL MOISTURE HAS ALSO INCREASED WITH SFC DEWPOINTS IN THE 50S OVER MUCH OF THE PLAINS...HIGHEST OVER THE NERN BORDER. FORECAST SOUNDINGS INDICATE CAPES ABOUT 600-800J/KG OVER THE FRONT RANGE AND 1000-1500J/KG OVER THE FAR EASTERN PLAINS. THIS GIVEN...DEWPOINTS REMAINING IN THE LOWER 40S OVER THE FRONT RANGE AND LOWER 50S ACROSS THE PLAINS. WITH MID LVL FLOW AROUND 30-40KT...STILL EXPECT A CHANCE FOR SEVERE STORMS...WITH THE BEST CHANCES FURTHER EAST AND NORTH OF THE PLAINS. WONT HAVE QUITE THE INSTABILITY LIKE LAST NIGHT GIVEN COOLER LOW LVLS TODAY SO STORMS WONT BE QUITE AS STRONG. HOWEVER...FORCING ALOFT INCREASES LATER TODAY AND TNT SO THAT SHOULD HELP CONVECTION GOING A BIT. LITTLE CHANGE TO CURRENT WEATHER GRIDS WITH THE HIGHEST POPS FOR THE TNT PERIOD EAST AND NORTH OF THE URBAN CORRIDOR. .LONG TERM...LATEST GFS AND ECMWF SHOW A DEEP 500MB LOW PASSING OVER E-CNTRL UTAH/W-CNTRL COLORADO BY AROUND 12Z/THU..AND THE CORE OF A 120KT+ JET SLICING ACROSS NWRN NEW MEXICO. WHEREAS THIS EVENING/S NAM SHOWS THIS LOW STILL BACK OVER NERN NEVADA/NWRN UTAH AND THE STRONGEST JET LEVEL WINDS OVER NRN ARIZONA AT THIS TIME. FROM THERE THE GFS AND ECMWF SHOW THE UPPER LOW MOVING EWRD OVER E-CNTRL/NERN COLORADO BY THU AFTERNOON...WHILE THE SLOWER NAM HAS IT STILL OVER THE GRAND JUNCTION AREA. THIS PROGGED DIFFERENCE IN THE POSITION OF THE UPPER LOW/TROUGH ONLY INCREASES WITH TIME. IT/S NOT UNTIL 06Z/FRI WHEN THE NAM MOVES THE UPR LOW OVER NERN COLORADO...WHILE THE GFS SHOWS IT LIFTING UP OVER THE UPPER MID-WEST BY THEN. THOUGHT THIS DIFFERENCE WOULD EQUATE TO A RATHER BIG DIFFERENCE IN MODEL TEMPERATURE FIELDS. NOT SO. ALL 3 MODELS SHOW A 10C 700MB TEMP OVER THE DENVER AREA AT 12Z/WED...AND 8C AT 00Z/THU. IT/S NOT UNTIL AFTER 06Z/THU WHEN THE MODELS INDICATE STRONG COLD AIR ADVECTION WITH FRONTAL/TROUGH PASSAGE. NAM AND ECMWF SHOW A 700 MB TEMP OF 2C OVER DENVER BY 00Z/FRI...WITH THE GFS A COUPLE DEGS C COOLER THAN THAT. THE LATEST MOS TEMPERATURE GUIDANCE CONTINUES TO LOWER TEMPS FOR THE WED NIGHT-THU NIGHT TIME PERIOD. ETA MOS GIVES DENVER A HIGH OF ONLY 52 ON THU. AVN MOS ONLY SLIGHTLY WARMER WITH A MAX OF 57. NOT READY TO BUY OFF COMPLETELY ON THESE CHILLY TEMPS YET BECAUSE OF DIFFERENCES IN THE MODELS NOTED ABOVE...BUT WILL LOWER TEMPS AT LEAST 2-4C ACROSS THE CWFA ON THU. SUSPECT WE/LL ALSO SEE THE SNOW LEVEL LOWERING. EARLIER THOUGHT A SNOW LEVEL OF 9500 FEET WAS A BIT TOO LOW. NOW THINK THIS MAY NOT BE LOW ENOUGH FOR HIGH COUNTRY AREAS WEST OF THE CONTINENTAL DVD. AS FOR PRECIPITATION CHANCES...STRONG DEEP LAYER ASCENT AND DECENT SHEAR WITH PASSING JET AND WITH MOIST UPSLOPE FLOW ON THE PLAINS...SHOULD SEE SCATTERED SHOWERS AND T-STORMS DEVELOPING WED AFTERNOON AND CONTINUING THRU THE EVENING. SHOWER COVERAGE IS THEN EXPECTED TO INCREASE OVERNIGHT. FURTHERMORE T-STORM CHANCES LOOK LOW ON THU WITH THE HEAVY CLOUD COVER AND SIGNIFICANTLY COOLER TEMPERATURES...BUT CAN/T RULE OUT WITH SO MUCH LIFT AROUND. THAT SAID...WILL RAISE POPS BY AT LEAST 10 PCT WED NIGHT AND THU. MAY EVEN SEE LOCALLY HEAVY RAINFALL ON THE PLAINS THU AFTERNOON BASED ON THE NAM AND GFS. BY THU NIGHT MODELS SHOW PRECIP WINDING DOWN QUICKLY WITH UPSLOPE FLOW ON THE PLAINS ENDING AS THE UPPER LEVEL TROUGH MOVES OUT. BY FRIDAY ALL THE MODELS SHOW THE UPR TROUGH AND COLD AIR ALOFT WELL EAST OF THE AREA AS A SHORTWAVE RIDGE BUILDS IN FROM THE GREAT BASIN. TEMP FIELDS INDICATE A RAPID WARMUP ON FRIDAY AND STEADY WARMING THRU THE WEEKEND. ALSO SEE LITTLE IF ANY CHANCE FOR PRECIP DURING THIS 3 DAY PERIOD...EXCEPT MAYBE IN THE FAR NERN CORNER WITH A WEAK UPPER AIR DISTURBANCE FOR FCST TO CLIP THE AREA LATE ON SUNDAY. && .AVIATION...AREAS OF STRATUS/LIGHT FOG AND IFR/MVFR CONDITIONS UNTIL AROUND 16Z TODAY. ISOLD TSRA DEVELOPING AFT 20Z AND CONTINUING THRU MUCH OF TNT...THOUGH BEST CHANCES WILL BE EAST OF LOCAL AIRPORTS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && ENTREKIN/BAKER
Hazardous weather outlook, Jun 3, 10:35 AM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1035 AM MDT TUE JUN 03 2008 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1035 AM MDT TUE JUN 03 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON...THEN INCREASE IN COVERAGE THIS EVENING AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. SOME STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING...WITH THE BEST CHANCE EAST OF A GREELEY TO LIMON LINE. HAIL UP TO ONE INCH IN DIAMETER...HEAVY RAIN AND STRONG WIND GUSTS CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UPPER LEVEL TROUGH PASSES ACROSS COLORADO WEDNESDAY INTO THURSDAY. AS A RESULT IT WILL BE COOLER...ESPECIALLY ON THURSDAY...WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA. THE SYSTEM WILL BE COLD ENOUGH TO PRODUCE LIGHT SNOWFALL ABOVE 10 THOUSAND FEET. IT WILL BE MUCH WARMER BY THE WEEKEND AS A DRIER SOUTHWEST FLOW DEVELOPS OVER THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON ACROSS THE PLAINS OF NORTHEAST COLORADO. DL/COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:14 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 46 min |
| Jun 2, 7:57 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 48 min |
| Jun 2, 8:19 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Broomfield, Weld | 32 min |
| Jun 2, 8:29 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 26 min |
| Jun 2, 8:37 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 38 min |
| Jun 2, 8:56 PM MDT | Tornado Warning | BOU | Adams | 49 min |
| Jun 2, 9:31 PM MDT | Tornado Warning | BOU | Adams, Washington | 44 min |
| Jun 2, 10:28 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 47 min |
| Jun 2, 10:47 PM MDT | Tornado Warning | BOU | Lincoln, Washington | 29 min |
| Jun 2, 11:07 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 53 min |
| Jun 2, 11:39 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 51 min |
| Jun 3, 12:14 AM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 46 min |
| Jun 3, 12:44 AM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 31 min |
| Jun 3, 12:57 AM MDT | Tornado Warning | BOU | Elbert | 48 min |
| Jun 3, 1:11 AM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 49 min |
| Jun 3, 1:44 AM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 61 min |
| Jun 3, 1:57 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 48 min |
| Jun 3, 2:06 AM MDT | Tornado Warning | BOU | Lincoln | 39 min |
| Jun 3, 1:42 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.